Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Spotting after an unprotected sex. Delayed periods. Any suggestions?

I had unprotected sex on March 2nd and that morning(probably 7 hours later) I bought Next Choice One Dose. I started experiencing spotting/light bleeding on the10th of March and it still continues now and its been two weeks. Im supposed to get my normal period next Monday on the 25th but I was wondering if this was normal for me to have the spotting for 2 weeks or if it was a light period.
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016

Emergency contraceptive pill (Next choice) is very much effective in prevention of unwanted pregnancy. Though it gives 95% protection if it is taken within first 24 hrs.

Here, chance of pregnancy is less, but you should undergo one blood test for beta-HCG to rule out implantation bleeding.

Following taking emergency pill, withdrawal bleeding is quite common & normal phenomena. But continuous spotting or light period for 2 weeks is due to hormonal imbalance/ stress if you get negative blood test.

Your upcoming period may be hampered due to effect of the pill. You may consult with your gynecologist if it continues after your period over. Some investigation like USG pelvis, hormonal assay etc may be required to rule out underlying pathology.

Avoid stress, take healthy diet with iron supplements, eat more vegetables/fruits and drink more water, control body wt and take proper sleep. Practice safe sex in future.

Be well.
Answered: Mon, 27 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor